rafiki

Members
  • Content count

    26
  • Joined

  • Last visited

Community Reputation

4 Neutral

About rafiki

  • Rank
    Member
  1. It's now 3 weeks after my last SSRI. My symptoms are still worse than before (I don't like to use the term "permenantly worse" because they always improve after a few months-years). My doctor is suggesting valdoxan next, which I might try. dayum_son - my feeling is that when there's a cure I'll tell my doctor about it. Until then I'll just get on with life.
  2. I also have a vitamin D deficiency. Hmm...
  3. Recently I was having some issues with Anxiety and depression unrelated to my HPPD, which has mostly been under control for a long time (excluding the odd hiccup from weed and tramadol). As I'd read some positive and negative experiences about SSRIs and HPPD I decided to give it a try. After 5 days I had to stop. I had 4 days off and on the 5th day had to go back to work. Here's my experience so far. Day 1 - Took it in the morning every day. On day one I felt like I'd taken speed. I was wired - jaw clenching, pupils dilated. No change to HPPD. I actually felt great. Day 2 - More of the same, but slightly less stimulanty. I went for a surf in the morning and felt unsteady. I banged my board into the gate on my way in as I had no spatial awareness. A bit of brain fog. On an un-HPPD related note it also affected sexual function - I couldn't finish. Day 3 - Slightly less wired again but definitely still there. I didn't have a coffee any morning I took the medication. HPPD starting to creep in, especially in the morning. Day 4 - Static and after images through the roof. Spacial awareness out the window. DP/DR. Intense closed eye visuals. Day 5 - back to work. Had to tell a friend that I'd taken them as I was so self-conscious. The acquired dyslexia was a nightmare - words jumbling up on the screen. Struggling to think straight, speak to people normally, and even just walk in a straight line. Absolute hell. After that I decided to come off them. I took the following day off work. Two days after stopping I was 40% back to normal. HPPD still severe but spatial awareness improved. Felt more like myself. Three days after stopping I was 60% back to normal. Four days after stopping 80% back to normal. Some of the HPPD is still present, but it's definitely much better than it was. I can ignore it and live normally. People that have been okay on SSRIs have said that it worsened on dose adjustments, and the fact that it got better so quickly after makes me think that if I had 3 weeks off it might have been fine. I just don't have the luxury of finding out. I hope this is useful to someone considering taking them! I'm seeing my doctor in 2 days and not really sure if I should ask for wellbutrin next or not. No more SSRIs for me. I haven't told the doctor about my HPPD, and I don't really want to.
  4. I haven't had it, but you'll be fine. They'll put drops in your eyes that will temporarily dilate your pupils and might make it feel worse for a bit, but it won't last. HPPD is a "central" condition, meaning it's related to the brain and not the eyes.
  5. I had a similar experience 2 years ago - I decided to try it again after a few years. It took a month to get back to "normal".
  6. I actually suffered more from clonazepam than I did with HPPD. I self-medicated, and became an addict. Withdrawal was the worst 6 months of my life. I hope it's going well, but I'd suggest keeping away from it if you possibly can. I'll never touch a benzo again.
  7. Hey Patthebat88, I hope you're still with us. If you're feeling that way, you should see a doctor and get a referral to a psychiatrist. I know the thought of it probably sucks, but you need to beat this thing. Were you taking any pre-exercise supplements? They'll often have stimulants in them, and will make your HPPD come back. It'll probably take 1-3 months for them to go away again. I used to find that exercise made my symptoms worse too, without supplements. it was annoying, because it felt like you were being punished for doing the right thing. Don't let it beat you. I ran my first marathon a few months ago, and I've not had symptoms that really get in the way of life for a long time. The last time actually was when I thought I'd try weed again 2 years ago, and ended up being fuzzy for a month. Good luck, stay strong!
  8. Don't do it. Coming off benzos destroyed me - it was worse than the hppd symptoms. After a year or two I weaned myself off, but I went through hell.
  9. Posted this in Jan, hope it helps
  10. I drink regularly and excessively! I don't really notice anything - maybe a little more symptoms the day after. Hell, alcohol and opiates are the only things I can enjoy anymore! Weed, tramadol, pills - they all send me loopy for a long time after.
  11. I took this for about a month and didn't see any difference at all
  12. Hi mate, I hope you're feeling a little better. Meth can cause its own cognitive defects, which makes your case particularly difficult. I'm not sure anyone on here is a medical doctor either. What medication are you currently taking? A few of us might be able to give you pointers if we know this. Klonopin/clonazepam feels great for a short while, until it doesn't. I was addicted to it, and stopping it was worse than the HPPD itself. If you're suicidal though, you might get benefit from it. You really need to find a psychiatrist with some knowledge of HPPD and sympathy towards it. Maybe try this thread: You need to tell them that you're suicidal also - that's really important. Be totally honest with them. The best thing you can do in the long term is to get clean! Stop taking coke. No occassional weed when a cone's being passed around. Get fit, hang out with people that don't care that you're a little messed up. Underneath it all you're probably not as messed up as you think you are - especially if you held down a job. Keep marching, there's light at the end of the tunnel.
  13. I recently had quite a serious dog bite to the face, and was taken to hospital. I've never had a general anaesthetic before, and I was absolutely terrified of being given benzos, or reverting back to full HPPD after an anaesthetic. They asked me if I wanted co-codamol or oxycodone. Easy answer there! I spent about 3 days on oxy, pestering the nurses constantly. I've never had my HPPD medically diagnosed, as I'm worried it would interfere with my career. I had someone come in to ask me about drugs that I'm sensitive to. I asked my wife and (in particular) my mother in law if I could have some privacy. I told her that I'd had an addiction to valium and clonazepam 8 years ago and that I absolutely didn't want to have them again. I also told her that I'd taken tramadol a few years ago without prescription for back pain (given by a friend), and that I had rebound anxiety for a week. At induction I asked them what they were going to use, and they said propofol. I had no idea what that would do to me, but went with it. I don't know if they did use it in the end - I think I might have been masked down. I woke 4 hours later, threw up, took some more oxy, and kept going. My HPPD has not changed a cent. Unlike the last time when I smoked weed and could barely function for 2-4 weeks, I would say I'm normal. I had 2-3 days of mild depersonalisation after stopping the oxy, and that was it. I thought it was worth putting this out there anyway - don't be afraid to have an anaesthetic with HPPD. Tell them what drugs you don't want to have, and I hope you'll have as uneventful an experience as I did!
  14. Ordered some of this today: http://au.iherb.com/Source-Naturals-Coenzymated-B-1-60-Tablets/1077 I'll report back next month! I'd say I'm a functional HPPD'er - I take no recreational drugs any more other than regular coffee and alcohol. I also take no medication for HPPD any more. Fingers crossed.
  15. This medication is being used to safely treat epilepsy in dogs, without the addiction or other side effects associated with benzos. As anti-epileptic medication seems to help with HPPD symptoms, it could be something to keep an eye on in the future. As far as I know, it hasn't been tested yet on humans. http://www.ncbi.nlm.nih.gov/pubmed/24357084